Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 161, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 23, 2013, 7:56 PM MDT for Sedgwick County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2013, 7:56 PM MDT (01:56 UTC)
- Expired
- Jul 23, 2013, 8:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Sedgwick County, CO
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS55 KBOU 240156
SVRBOU
COC115-240230-
/O.NEW.KBOU.SV.W.0161.130724T0156Z-130724T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
756 PM MDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SEDGWICK COUNTY IN NORTHEAST COLORADO...
* UNTIL 830 PM MDT
* AT 755 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
NORTHEAST OF JULESBURG...MOVING SOUTH AT 45 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SEDGWICK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4098 10205 4079 10206 4099 10214 4100 10213
4100 10206
TIME...MOT...LOC 0155Z 349DEG 37KT 4112 10208
HAIL...1.25IN
WIND...<50MPH
$$
KRIEDERMAN2 follow-up statements
015
WWUS55 KBOU 240221
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
821 PM MDT TUE JUL 23 2013
COC115-240230-
/O.CON.KBOU.SV.W.0161.000000T0000Z-130724T0230Z/
SEDGWICK CO-
821 PM MDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHEASTERN SEDGWICK COUNTY...
AT 817 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF
JULESBURG...MOVING SOUTH AT 35 MPH. THE STRONGEST PART OF THIS STORM
REMAINS JUST EAST OF SEGWICK COUNTY BUT THERE IS STILL POTENTIAL FOR
LARGE HAIL IN THE WARNING AREA.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS POSSIBLE.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN SEDGWICK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4098 10205 4079 10206 4099 10214 4100 10213
4100 10206
TIME...MOT...LOC 0217Z 354DEG 31KT 4095 10200
HAIL...1.00IN
WIND...<50MPH
$$
ENTREKIN919
WWUS55 KBOU 240228
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
828 PM MDT TUE JUL 23 2013
COC115-240236-
/O.EXP.KBOU.SV.W.0161.000000T0000Z-130724T0230Z/
SEDGWICK CO-
828 PM MDT TUE JUL 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEDGWICK COUNTY
WILL EXPIRE AT 830 PM MDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED FURTHER
AWAY FROM THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4098 10205 4079 10206 4099 10214 4100 10213
4100 10206
TIME...MOT...LOC 0224Z 349DEG 37KT 4095 10200
$$
ENTREKINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:24 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 23, 6:24 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 624 PM MDT TUE JUL 23 2013 .UPDATE... && .SHORT TERM...ISOLATED THUNDERSTORMS HAVE BEEN DEVELOPING ACROSS SOUTHEAST WYOMING AND MOVING INTO COLORADO/WYOMING BORDER AREAS DURING PAST HOUR. HAVE ALREADY ADDED A SLIGHT CHANCE FOR THUNDERSTORMS IN NORTHERN WELD COUNTY. FURTHER NORTH...STORMS MOVING SOUTH AND SOUTHEAST ACROSS NEBRASKA WHICH MAY CLIP FAR EASTERN SECTIONS OF PHILLIPS AND SEDGWICK COUNTIES...ESPECIALLY IF STORM MOVEMENT TURNS A BIT MORE SOUTH. IF STORMS DEVELOP IN THE FAR NE PLAINS...IT WOULD BE BETWEEN 8 TO 9 PM AND HAVE ADDED LOW TS CHANCES TO THESE NORTHEAST ZONES AS WELL. OTHERWISE STILL LOOKS DRY THIS EVENING FOR THE REST OF THE AREA...EXCEPT A FEW SHOWERS OVER PARK COUNTY. .AVIATION...HAVE DELAYED THIS WIND SHIFTS TO THE SOUTHEAST AS WINDS STILL OUT OF THE NORTHEAST EARLY THIS EVENING AT LOCAL TERMINALS. WINDS WILL GRADUALLY SHIFT EAST AND SOUTHEAST LATER THIS EVENING/OVERNIGHT AND NOT EXPECTING A TRUE DRAINAGE PATTERN TONIGHT. WITH THE 00Z ISSUANCE HAVE ALSO ADDED PROB GROUP FOR THUNDERSTORM CHANCES ON WEDNESDAY AFTERNOON GIVEN THE INCREASE IN MOISTURE LEVELS EXPECTED. STORM WEAKENING OVER NORTHERN WELD COUNTY WITH STILL A POSSIBILITY IT MAY SEND OUT AN OUTFLOW WHICH MAY EFFECT WIND DIRECTIONS LATER THIS EVENING. WILL MONITOR FOR NOW. && .PREV DISCUSSION... /ISSUED 348 PM MDT TUE JUL 23 2013/ SHORT TERM...A MILD AND MOIST LOW-LEVEL UPSLOPE FLOW HAS COMBINED WITH A VERY WARM AND MUCH DRIER NORTHWESTERLY MID-LEVEL FLOW TO ESSENTIALLY SQUASH ANY CHANCE OF T-STORMS ON THE PLAINS FOR THE REMAINDER OF THIS AFTERNOON AS WELL AS THIS EVENING. THUNDER CHANCES ALSO MINIMAL FOR THE HIGH COUNTRY. EAST-SOUTHEAST UPSLOPE FLOW IS FORECAST TO PERSIST OVERNIGHT WHICH SLOWLY ELEVATES DEWPOINTS AND THETA-E VALUES EAST OF THE MTNS. WITH TEMP-DEWPOINT SPREADS APRCHG ZERO ACROSS SERN SECTIONS OF THE FORECAST AREA AFTER 09Z TONIGHT...THINKING WE/LL SEE AREAS OF FOG LINGERING IN THIS AREA THROUGH MID-MORNING WEDNESDAY...AND STRATUS NEARLY AS FAR WEST AS THE DENVER METRO AREA. MEANWHILE THE UPPER RIDGE IMMEDIATELY TO OUR WEST WILL SLOWLY MIGRATE EASTWARD OVER COLORADO DURING THE NEXT 12- 24 HOURS. THE DEEP PLUME OF SUBTROPICAL MOISTURE RIDING UP THE WEST SIDE OF THE RIDGE WILL ALSO SHIFT EAST. THE CORE OF THE PLUME IS FORECAST TO ALIGN SOUTHWEST-TO-NORTHEAST OVER THE CENTRAL MTNS AND NRN FRONT RANGE FOOTHILLS BY MID-AFTERNOON. MODELS ALSO SHOW A CONTINUATION OF MOIST SELY SFC-700MB FLOW ON THE PLAINS DURING THE DAY WHICH ELEVATES MEAN LAYER PRECIPITABLE WATER VALUES ABOVE AN INCH BY AFTERNOON. MODELS INDICATE THE HIGHEST VALUES UP AGAINST THE FOOTHILLS AND OUT NEAR THE NORTHEAST CORNER LATE IN THE AFTERNOON. WITH THE PASSING RIDGE...TRANSPORT WINDS WEAKEN. 500-650 MB WINDS OVER AND ALONG THE FRONT RANGE PROGGED TO BE WEST-SOUTHWESTERLY AT 5- 15KTS. THE SIGNIFICANT INCREASE IN MOISTURE AND THE LIGHT FLOW ALOFT SUGGEST A HEAVY RAINFALL RISK. HOWEVER...WITHOUT SUFFICIENT HEATING PRIOR TO OVER DEVELOPMENT OF CLOUD COVER...WE COULD END UP WITH A BUNCH OF CLOUDS AND LITTLE RAINFALL. THAT'S ALWAYS THE BIG QUESTION WITH THESE HIGH MOISTURE ENVIRONMENTS. IT NOW APPEARS THE FRONT RANGE MOUNTAINS AND NEARBY PLAINS HAVE THE BEST CHANCE FOR HEAVY RAINFALL DURING THE AFTERNOON HOURS. STORMS LIKELY TO FORM FIRST IN THE MTNS BEFORE MIDDAY SHOULD THEN VERY SLOWLY MIGRATE EASTWARD OVER THE FRONT RANGE FOOTHILLS AND EVENTUALLY OVER THE NEARBY PLAINS AND PALMER DIVIDE LATER IN THE AFTERNOON. THERE IS A POTENTIAL FOR 1-2 INCH PER HOUR RAINFALL RATES WITH THESE STORMS. HIGH COUNTRY BURN SCARS WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING WITH THESE RATES... WHILE WIDE SPREAD FLASH FLOODING NOT ANTICIPATED AT THIS TIME. THEREFORE NO PLANS TO ISSUE A FLASH FLOOD WATCH AT THIS TIME. MIDNIGHT FCST CREW WILL NEED TO RE-EVALUATE THIS SITUATION BASED ON NEWER GUIDANCE. AS A RESULT OF THE HIGHER HUMIDITY AND GREATER CLOUD COVER HIGH TEMPERATURES ON THE PLAINS TOMORROW EXPECTED TO BE 1-3C COOLER THAN THOSE TODAY. LONG TERM...EASTERLY WINDS CONTINUE ALONG FOOTHILLS WEDNESDAY EVENING WHICH WILL KEEP UPSLOPE IN PLACE. SUBTROPICAL MOISTURE WILL CONTINUE TO STREAM ACROSS THE REGION FAIRLY MOIST LOW LEVELS. PRECIPITABLE WATER VALUES HOVER AROUND NINE TENTHS OF AN INCH IN AND NEAR THE FOOTHILLS...WITH AROUND 1.20 INCHES ALONG THE EASTERN BORDER. CROSS SECTIONS SHOW AIRMASS SLIGHTLY UNSTABLE WITH SOME MID LEVEL QG ASCENT. THUS...THUNDERSTORMS TO CONTINUE THROUGH THE EVENING WITH THE BEST CHANCE OVER THE MOUNTAINS AND HIGHER FOOTHILLS IN REGIONS OF LOCAL CONVERGENCE. WITH THE FAIRLY HIGH PRECIPITABLE WATER VALUES...THERE IS THE POTENTIAL FOR THE STORMS TO PRODUCE LOCALLY HEAVY RAIN. RAINFALL RATES OF UP TO TWO INCHES PER HOUR MAY BE POSSIBLE ALONG FOOTHILLS. STORM MOVEMENT INCREASES A BIT AS WEST SOUTHWEST FLOW ALOFT INCREASES WHICH SHOULD PROVIDE A QUICKER STORM MOVEMENT. WILL STILL NEED TO MONITOR RECENT BURN AREAS. STORMS TO DECREASE AROUND MIDNIGHT AS WEAK MID LEVEL SUBSIDENCE MOVES OVERHEAD. WILL KEEP SOME STORMS GOING OVERNIGHT...MAINLY OVER THE MOUNTAINS. CLOUD COVER TO KEEP OVERNIGHT TEMPERATURES FAIRLY MILD. ON THURSDAY...MODELS SHOW CENTER OF UPPER HIGH OVER CENTRAL OKLAHOMA WITH ANOTHER CENTER DEVELOPING OVER NORTHERN ARIZONA. FLOW ALOFT BECOMES NORTHWEST DURING THE DAY. THIS PATTERN TO KEEP SUBTROPICAL MOISTURE IN PLACE OVER THE AREA. PRECIPITABLE WATER VALUES REMAIN FAIRLY HIGH...WITH READINGS BETWEEN EIGHT TENTHS AND NINE TENTHS OF AN INCH ALONG THE FOOTHILLS AND OVER AN INCH ACROSS THE PLAINS. CROSS SECTIONS SHOW SOME INCREASE IN MID LEVEL QG ASCENT DURING THE AFTERNOON...WHICH SHOULD INCREASE THE CHANCE FOR THUNDERSTORMS. LOCALLY HEAVY RAIN WILL AGAIN BE A CONCERN. IN ADDITION...STORM MOTION IS FORECAST TO DECREASE DURING THE AFTERNOON WHICH COULD BE AN ISSUE FOR THE BURN AREAS. CLOUD COVER TO KEEP TEMPERATURES COOL...GUIDANCE SEEMS A BIT TOO WARM. HIGHS IN THE MIDDLE 80S ACROSS THE PLAINS LOOKS MORE REASONABLE. STORMS TO CONTINUE INTO THE EVENING BEFORE DECREASING AROUND MIDNIGHT. FOR FRIDAY...UPPER LEVEL HIGH TO BE CENTERED OVER EASTERN ARIZONA WITH NORTHWEST FLOW ALOFT CONTINUING. SOME OF THE SUBTROPICAL MOISTURE GETS SHUNTED SOUTHWARD WITH SOME DECREASE IN PRECIPITABLE WATER VALUES. STILL AROUND AN INCH ACROSS THE PLAINS WITH AROUND EIGHT TENTHS OF AN INCH ALONG THE FOOTHILLS. MODELS SHOW MID LEVEL SHORTWAVE MOVING ACROSS CENTRAL PLAINS...WITH WEAK FRONT MOVING ACROSS THE PLAINS DURING THE MORNING. COOLER AIR TO SPREAD ACROSS THE AREA BEHIND THE FRONT WHICH MAY KEEP THINGS A BIT STABLE ACROSS THE PLAINS. FORECAST SOUNDINGS SHOW A MID LEVEL CAP IN PLACE AND SHOULD LIMIT THE THUNDERSTORM CHANCES. WILL MAINTAIN A SLIGHT CHANCE OF STORMS ACROSS MOST OF THE PLAINS WITH A CHANCE OVER THE MOUNTAINS AND HIGHER FOOTHILLS. FLOW ALOFT INCREASES A BIT WHICH WILL HELP WITH STORM MOTION. STILL SOME CHANCE FOR BRIEF HEAVY RAIN DUE TO THE FAIRLY HIGH PRECIPITABLE WATER. TEMPERATURES TO BE A FEW DEGREES COOLER ACROSS THE PLAINS WITH HIGHS MAINLY IN THE MIDDLE 80S. ON SATURDAY...MODELS SHOW CENTER OF THE HIGH OVER SOUTHWEST NEW MEXICO WITH INCREASING NORTHWEST FLOW ALOFT. AIRMASS SLIGHTLY DRIER ACROSS MOUNTAINS WITH VALUES AROUND ONE HALF INCH. LOW LEVEL EAST TO SOUTHEAST FLOW TO KEEP LOW LEVEL MOISTURE IN PLACE AS SHOWN BY PRECIPITABLE WATER VALUES AROUND AN INCH. SHOULD SEE A CHANCE FOR THUNDERSTORMS ACROSS MOUNTAINS AND FOOTHILLS BY THE AFTERNOON WITH A SLIGHT CHANCE OVER THE PLAINS. BRIEF MODERATE TO HEAVY RAIN WILL BE POSSIBLE WITH MOST OF THE STORMS ALONG WITH GUSTY WINDS. AIRMASS TO REMAIN COOL WITH TEMPERATURES BELOW NORMALS. FOR THE LATER DAYS...SUNDAY THROUGH TUESDAY: MODEL CONSENSUS SHOWING SURFACE HIGH OVER WESTERN TEXAS SUNDAY WITH SOUTHWEST FLOW ALOFT. THIS PATTERN BRINGS THE SUBTROPICAL BACK NORTH ACROSS THE AREA AND ALLOW FOR AT LEAST A CHANCE OF THUNDERSTORMS...MAINLY ACROSS THE MOUNTAINS. FOR MONDAY AND TUESDAY...THE MODELS SHIFT THE UPPER HIGH WESTWARD...WITH THE CENTER OVER NORTHWEST NEW MEXICO BY TUESDAY. ONLY THE ECMWF SHOWS THE HIGH OVER NORTHWEST ARIZONA. IN ANY CASE...THERE IS A DECREASE IN THE SUBTROPICAL MOISTURE...LEADING TO A DECREASING CHANCE FOR THUNDERSTORMS. TEMPERATURES TO REMAIN BELOW NORMAL. AVIATION...VFR CONDITIONS WILL PREVAIL AT DENVER AREA AIRPORTS THROUGH MID-MORNING ON WEDNESDAY. THEN LOOK FOR SKIES TO FILL WITH LOW AND MID-LEVEL CLOUDS THROUGH THE DAY WITH CEILINGS LOWER TO 5000-6000 FEET AGL WITH AFTERNOON SHOWERS AND THUNDERSTORMS. RAINFALL TOMORROW AFTERNOON COULD BE LOCALLY HEAVY. EAST-NORTHEAST WINDS 8-15KTS WILL GRADUALLY BECOME SOUTHEASTERLY AT SIMILAR SPEEDS BY AROUND 00Z. WINDS WILL THEN GO DRAINAGE AFTER SUNSET AT SPEEDS UNDER 12KTS. ON WEDNESDAY...SOUTHERLY WINDS OF 5-10KTS WILL GRADUALLY BECOME SOUTHEASTERLY AT SPEEDS UNDER 10KTS BY LATE MORNING...THEN VARIABLE IN DIRECTION AT 5-15KTS DURING THE AFTERNOON. HYDROLOGY...RISK FOR HEAVY RAINFALL WILL INCREASE SIGNIFICANTLY ON WEDNESDAY...ESPECIALLY FOR AREAS IN AND NEAR THE FRONT RANGE. SLOW STORM MOVEMENTS WILL COMBINE WITH HIGH PRECIPITABLE WATER VALUES WILL POTENTIALLY RESULT IN 1 TO 2 INCH RAINFALL RATES WEDNESDAY AFTERNOON. AREAS MOST SUSCEPTIBLE FOR FLASH FLOODING WITH THESE RAINFALL RATES ARE THE MANY BURN SCARS IN THE FRONT RANGE FOOTHILLS. THESE SAME RAINFALL RATES MAY ALSO RESULT IN LOCALIZED STREET FLOODING IN URBAN AREAS. BECAUSE THE THREAT OF WIDESPREAD FLOODING APPEARS LOW...A FLASH FLOOD WATCH WILL NOT BE ISSUED AT THIS TIME. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN LONG TERM....D-L AVIATION...ENTREKIN
Hazardous weather outlook, Jul 23, 10:53 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1053 AM MDT TUE JUL 23 2013 COZ030>051-240500- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED TODAY IN NORTH CENTRAL AND NORTHEAST COLORADO DUE TO A DRY AND STABLE AIRMASS IN PLACE. HOWEVER BY THIS EVENING...THE FAR NORTHEAST CORNER OF THE STATE COULD POSSIBLY SEE A STRAY THUNDERSTORM OR TWO. IT IS IN THIS AREA THAT THE ATMOSPHERE WILL BECOME MORE MOIST AND UNSTABLE WITH UPSLOPE WINDS. IN ADDITION TO LIGHTNING...THESE SHORT-LIVED STORMS MAY ALSO PRODUCE GUSTY WINDS...BRIEF LIGHT TO MODERATE RAINFALL AND PERHAPS SOME SMALL HAIL. ANY STORMS THAT MANAGE TO FORM SHOULD DISSIPATE BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL SHIFT SOUTHEAST OF COLORADO WEDNESDAY THROUGH FRIDAY WHICH WILL ALLOW SUBTROPICAL MOISTURE TO SPREAD ACROSS THE OUTLOOK AREA. THIS WILL RESULT IN AN INCREASING CHANCE FOR THUNDERSTORMS. THE STORMS COULD BE SLOW MOVING WITH LOCALLY HEAVY RAIN POSSIBLE. SLIGHTLY DRIER AIR WILL MOVE ACROSS THE REGION DURING THE WEEKEND...WHICH WILL RESULT IN A GRADUAL DECREASE IN THUNDERSTORM ACTIVITY. TEMPERATURES WILL COOL TO SLIGHTLY BELOW SEASONAL NORMALS BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/D-L
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:13 PM MDT | Special Weather Statement | BOU | Clear Creek | 47 min |
| Jul 24, 2:32 PM MDT | Special Weather Statement | BOU | Douglas | 28 min |
| Jul 24, 2:46 PM MDT | Areal Flood Advisory | BOU | Douglas | 119 min |
| Jul 24, 2:57 PM MDT | Special Weather Statement | BOU | Douglas | 33 min |
| Jul 24, 5:13 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.